# SDR IXXA9800079

- Difficulty date: October 12, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N728PL
- Make and model: Doug DC-8-62
- Aircraft serial: 45918
- System (JASC): 3231 · Landing Gear Door Retract Section
- Part: Retract Mech
- Condition: Lack Of Lube
- Location: Nlg Door
- Stage of operation: CL
- Nature of condition: E, J
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF, WHEN THE LANDING GEAR WAS RETRACTED, THE FLIGHT CREW NOTICED A NOSE GEAR DOOR HAD FALLEN OPEN CAUSING A LOUD NOISE AND SLIGHT VIBRATION FROM THE NOSE WHEEL WELL AREA.  THE CREW CYCLED THE GEAR, THE VIBRATION CONDITION WAS STILL PRESENT.  THE AIRCRAFT RETURNED TO RMS FOR AN UNEVENTFUL LANDING.  MAINTENANCE INSPECTED THE AIRCRAFT WHICH REVEALED THE LEFT FORWARD NOSE GEAR DOOR WAS OPEN.  MAINTENANCE LUBRICATED THE FORWARD DOOR TELESCOPING ROD LINKAGE ASSEMBLY AND SECURED THE DOOR.
